Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Feb 25, 2012, 3:00 AM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Feb 25, 2012, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 3:00 AM MST (10:00 UTC)
- In effect from
- Feb 25, 2012, 8:00 PM MST
- Expired
- Feb 25, 2012, 2:01 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS75 KRIW 251000 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MST SAT FEB 25 2012 ...STRONG WINDS ARE EXPECTED FROM THE RED DESERT TO CASPER TODAY ALONG WITH A POTENTIAL FOR STRONG WINDS IN THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TONIGHT AND SUNDAY... .ANOTHER APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL RESULT IN INCREASING SOUTHWEST WINDS TODAY FROM THE RED DESERT TO CASPER. BEHIND THE COLD FRONT THERE IS THE POTENTIAL FOR STRONG WEST WINDS IN THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT AND SUNDAY. WYZ019-252300- /O.CON.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 300 AM MST SAT FEB 25 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH... GUSTS TO 75 MPH POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 789 FROM BEAVER RIM TO SWEETWATER STATION TO JEFFREY CITY AS WELL AS ALONG HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION. AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY TO UNDER ONE MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-252300- /O.CON.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 300 AM MST SAT FEB 25 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH IN FAVORED LOCATIONS. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN THE SOUTH PORTION OF CASPER. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-003-252300- /O.NEW.KRIW.HW.A.0011.120226T0300Z-120226T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 300 AM MST SAT FEB 25 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...WEST WINDS WILL INCREASE LATER THIS AFTERNOON AS A COLD FRONT PASSES THROUGH THE AREA. THE WINDS WILL CONTINUE TO INCREASE BEHIND THE FRONT THIS EVENING WITH POTENTIALLY DAMAGING WINDS EXPECTED BY 8 PM THIS EVENING. THESE WINDS MAY CONTINUE THROUGH 11 AM SUNDAY MORNING. HOWEVER...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM SUNDAY MORNING. * WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE IN THE CODY FOOTHILLS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 TO 80 MPH ARE POSSIBLE IN THE WESTERN PORTION OF CLARK...THE CLARKS FORK GAP WEST OF CLARK...ALONG HIGHWAY 121 NEAR MILE MARKER 120 SOUTH OF CLARK AND IN PORTIONS OF THE ADJACENT ABSAROKA MOUNTAINS. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY 120...PARTICULARLY NEAR MILE MARKER 120 SOUTH OF CLARK...AS WELL AS ALONG THE CHIEF JOSEPH HIGHWAY...PRIMARILY ACROSS DEAD INDIAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
2 follow-up statements
687 WWUS75 KRIW 251148 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 447 AM MST SAT FEB 25 2012 ...STRONG WINDS ARE EXPECTED FROM THE RED DESERT TO CASPER TODAY ALONG WITH A POTENTIAL FOR STRONG WINDS IN THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TONIGHT AND SUNDAY... .ANOTHER APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL RESULT IN INCREASING SOUTHWEST WINDS TODAY FROM THE RED DESERT TO CASPER. BEHIND THE COLD FRONT THERE IS THE POTENTIAL FOR STRONG WEST WINDS IN THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT AND SUNDAY. WYZ019-260100- /O.COR.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 447 AM MST SAT FEB 25 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH... GUSTS TO 75 MPH POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 789 FROM BEAVER RIM TO SWEETWATER STATION TO JEFFREY CITY AS WELL AS ALONG HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION. AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY TO UNDER ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-260100- /O.COR.KRIW.HW.W.0011.120225T1500Z-120226T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 447 AM MST SAT FEB 25 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL BEGIN TO INCREASE IN SPEED EARLY THIS MORNING. STRONG AND POSSIBLY DAMAGING WINDS WILL CONTINUE THROUGH THE AFTERNOON TODAY AND INTO THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH IN FAVORED LOCATIONS. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN THE SOUTH PORTION OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ002-003-260100- /O.NEW.KRIW.HW.A.0011.120226T0300Z-120226T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 447 AM MST SAT FEB 25 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * SUMMARY AND TIMING...WEST WINDS WILL INCREASE LATER THIS AFTERNOON AS A COLD FRONT PASSES THROUGH THE AREA. THE WINDS WILL CONTINUE TO INCREASE BEHIND THE FRONT THIS EVENING WITH POTENTIALLY DAMAGING WINDS EXPECTED BY 8 PM THIS EVENING. THESE WINDS MAY CONTINUE THROUGH 11 AM SUNDAY MORNING. HOWEVER...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM SUNDAY MORNING. * WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE IN THE CODY FOOTHILLS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 TO 80 MPH ARE POSSIBLE IN THE WESTERN PORTION OF CLARK...THE CLARKS FORK GAP WEST OF CLARK...ALONG HIGHWAY 121 NEAR MILE MARKER 120 SOUTH OF CLARK AND IN PORTIONS OF THE ADJACENT ABSAROKA MOUNTAINS. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY 120...PARTICULARLY NEAR MILE MARKER 120 SOUTH OF CLARK...AS WELL AS ALONG THE CHIEF JOSEPH HIGHWAY...PRIMARILY ACROSS DEAD INDIAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON/21
152 WWUS75 KRIW 252101 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 201 PM MST SAT FEB 25 2012 ...STRONG WINDS ARE EXPECTED FROM THE RED DESERT TO CASPER TODAY ALONG WITH A POTENTIAL FOR STRONG WINDS IN THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS TONIGHT AND SUNDAY... .ANOTHER APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL RESULT IN INCREASING SOUTHWEST WINDS TODAY FROM THE RED DESERT TO CASPER. BEHIND THE COLD FRONT THERE IS THE POTENTIAL FOR STRONG WEST WINDS IN THE CODY FOOTHILLS AND THE ADJACENT ABSAROKA MOUNTAINS TONIGHT AND SUNDAY. WYZ002-003-260315- /O.UPG.KRIW.HW.A.0011.120226T0300Z-120226T1800Z/ /O.EXB.KRIW.HW.W.0011.120226T0300Z-120226T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 201 PM MST SAT FEB 25 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WEST WINDS WILL INCREASE LATER THIS AFTERNOON AS A COLD FRONT PASSES THROUGH THE AREA. THE WINDS WILL CONTINUE TO INCREASE BEHIND THE FRONT THIS EVENING WITH HIGH WINDS EXPECTED BY 8 PM THIS EVENING. THESE WINDS MAY CONTINUE THROUGH 11 AM SUNDAY MORNING. HOWEVER...THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM SUNDAY MORNING. * WIND...WEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE IN THE CODY FOOTHILLS. WEST WINDS 40 TO 50 MPH WITH GUSTS TO 70 TO 80 MPH ARE POSSIBLE AROUND CLARK AND IN PORTIONS OF THE ADJACENT ABSAROKA MOUNTAINS. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG HIGHWAY 120...AS WELL AS ALONG THE CHIEF JOSEPH HIGHWAY...PRIMARILY ACROSS DEAD INDIAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-260300- /O.CON.KRIW.HW.W.0011.000000T0000Z-120226T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 201 PM MST SAT FEB 25 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS CONTINUE THROUGH THE AFTERNOON AND INTO THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH... GUSTS TO 75 MPH POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG HIGHWAY 287 FROM BEAVER RIM TO JEFFREY CITY AS WELL AS ALONG HIGHWAY 135 FROM BEAVER RIM TO SWEETWATER STATION. AREAS OF BLOWING SNOW MAY REDUCE VISIBILITY TO UNDER ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-260300- /O.CON.KRIW.HW.W.0011.000000T0000Z-120226T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 201 PM MST SAT FEB 25 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * SUMMARY AND TIMING...SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THIS EVENING. * WIND...SOUTHWEST 35 TO 45 MPH WITH SOME GUSTS TO 65 MPH. * IMPACTS...DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 25...HIGHWAY 26 WEST OF CASPER AND ALONG WYOMING BOULEVARD IN THE SOUTH PORTION OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Feb 25, 2:40 AM MST, 20 minutes earlier.
Area forecast discussion, Feb 25, 2:40 AM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 240 AM MST SAT FEB 25 2012 .SHORT TERM...TODAY THROUGH MONDAY NIGHT THE SHORT RESPITE FROM THE ACTIVE WEATHER WILL RAPIDLY GIVE WAY TO A MORE ACTIVE PATTERN ONCE AGAIN AS THE NEXT UPSTREAM PACIFIC SHORTWAVE TROUGH JUST OFF THE PACIFIC COAST RAPIDLY TRACKS EAST TOWARD WYOMING. THE LEADING OF THESE CLOUDS AND THE ACCOMPANYING SNOWFALL SHOULD ARRIVE BY 12Z THIS MORNING AT ITS PRESENT SPEED. HAVE HIGH END SNOW ADVISORY AMOUNTS FOR THE FAR WEST. IN ADDITION TO THE SNOWFALL EXPECTED WITH THE TROUGHPA AND ASSOCIATED STRONG KATAFRONT TODAY ALSO TAGGED ON ADDITIONAL SNOWFALL FOR THIS EVENING TO ACCOUNT FOR ADDITIONAL CONVECTIVE SNOWBANDS COMING OFF THE TETONS IN THE NORTHWEST FLOW. WITH 45 KNOT WINDS MIXING DOWN FROM 700MB AND A TIGHTENING SURFACE GRADIENT EXPECT CONSIDERABLE BLOWING AND DRIFTING SNOW IN EXPOSED AREAS INCLUDING SOUTH PASS...ESPECIALLY THIS AFTERNOON AND EVENING. SHOULD EVEN SEE SOME ISOLATED LIGHTNING STRIKES EARLY THIS EVENING ACROSS THE CWA ASSOCIATED DIRECTLY WITH THE FRONT WITH THE GREATEST PROBABILITY OF THIS HAPPENING AROUND 00Z THIS EVENING WHEN A LARGE PORTION OF THE CWA WILL HAVE NEGATIVE LIFTED INDICES. THIS WILL BE A FAST MOVING INTENSE SYSTEM BUT NOT AS EXTREME AS THE STORM THAT TOOK PLACE ON WEDNESDAY. ALMOST EVERY AREA EAST OF THE DIVIDE WILL SEE RAIN AND OR SNOW AT SOME POINT EVEN THOUGH THE PRECIP BAND WILL COME THROUGH AS A NARROW BAND WITH ONLY CERTAIN AREAS SEEING PRECIP AT A TIME...HENCE THE DRAMATIC INCREASE IN POPS IN THE THESE AREAS WITH LIGHT QPF/SNOW AMOUNTS. HOWEVER...MANY AREAS IN SOUTHERN WYOMING SOUTH OF THE OVERTHRUST REGION WILL LIKELY SEE AROUND A HALF INCH TO AN INCH OF SNOW INCLUDING ROCK SPRINGS AND BEAVER RIM. IN ADDITION...A HIGH WIND WARNING IS IN EFFECT FROM THE GREEN MTNS TO CASPER WITH SOUTHWEST FLOW INCREASING AHEAD OF THE APPROACHING COLD FRONT IN THAT AREA WITH THE EVENT RUNNING FROM 12Z THIS MORNING TO 00Z THIS EVENING. THE NAM MOS GUIDANCE DOES INDICATE 33 KNOT SUSTAINED WINDS IN CPR FOR 18Z THIS AFTERNOON. THEN THE ATTENTION TURNS TO THE POTENTIAL FOR HIGH WINDS IN THE CODY FOOTHILLS/ABSAROKAS FROM 03Z THROUGH 18Z SUNDAY WITH THE BEST CHANCE FOR STRONG WINDS BETWEEN 09Z AND 15Z WHEN A HINT OF A MOUNTAIN TOP INVERSION TAKES SHAPE. ONE OF THE MAIN HINTS OF A WIND EVENT IN THIS AREA IS THE PRESENCE OF THE CRITICAL LAYER WITH NORTH WINDS ABOVE STRONG WEST WINDS. BY 12Z SUNDAY INBOUND 25 KNOT WEST WINDS WILL BLOW INTO THE ABSAROKAS AT MOUNTAIN TOP LEVEL AND 65 KNOT WINDS WILL BLOW OUTBOUND. HOWEVER...THE FROUDE NUMBER WILL ONLY BE AROUND .70. AS FAR AS ANY GAP FLOW THE H7 TEMP GRADIENT ACROSS THE ABSAROKAS IS LACKING. IN ADDITION...5 700MB ISOHYPES SPACED OUT EVERY 3 DECAMETERS IS PROGGED FOR WYOMING ALONG WITH A 15 MB SURFACE GRADIENT FROM GCC TO RKS DURING THE TIME OF THE ANTICIPATED WIND EVENT ALONG WITH THE HELP OF THE LEFT ENTRANCE REGION OF THE EXITING 125 KNOT JET STREAK. WITH THAT SAID...THE SOUTHERN WIND CORRIDOR WILL REMAIN FAIRLY BLUSTERY. WILL GO AHEAD AND HOIST A HIGH WIND WATCH FOR ZONES 2 AND 3 VALID FROM 03Z THIS EVENING THROUGH 18Z SUNDAY. LIGHT SNOW WILL CONTINUE SUNDAY IN THE FAR WEST WITH PACIFIC MOISTURE CONTINUING TO UPSLOPE INTO THAT AREA. THEN A VERY SHORT RESPITE FROM THE ACTIVE WEATHER WILL TAKE PLACE SUNDAY EVENING BEFORE THE NEXT UPSTREAM SHORTWAVE QUICKLY INFLUENCES OUR WEATHER. ONLY SOME FLURRIES EXPECTED IN THE NORTHWEST MOUNTAINS SUNDAY EVENING. THE ECMWF KEEP THIS NEXT AFOREMENTIONED SHORTWAVE TROUGH OPEN UNTIL 12Z MONDAY BEFORE IT CLOSES OFF THE H5 LOW IN THE GREAT BASIN BY 00Z TUE. THE UKMET CLOSES IT OFF OVER N CA AND OREGON 12Z MONDAY. THE GFS CLOSES IT OFF OVER THE EASTERN GREAT BASIN AS LATE AS 06Z TUESDAY. HOWEVER THE NAM CLOSES THE NORTHERN BRANCH OF THE SYSTEM OFF WHEN IT IS OVER SOUTHWEST CANADA AS EARLY AS 18Z SUNDAY AND THE SOUTHERN BRANCH OFF THE CA/OREGON COAST AT THE SAME TIME. WITH ALL THIS UNCERTAINTY DID NOT GO HOG WILD WITH INCREASING THE POPS ON MONDAY/MONDAY NIGHT QUITE YET BUT DID INCREASE THE QPF/SNOW AMOUNTS AS THIS EVENT APPEARS TO BE A CERTAINTY...ITS JUST A MATTER OF TIMING AND PLACEMENT OF THE LOW. BY LATE SUNDAY NIGHT...ISENTROPIC LIFT WILL ENSUE ACROSS SOUTHWEST WY WITH A UNIFORM AREA OF LIGHT SNOW BREAKING OUT THERE. THIS SNOW WILL LIKELY SPREAD NORTH AND EAST ACROSS MUCH OF THE CWA MONDAY INTO MONDAY EVENING. A JET COUPLET WILL ENHANCE THE LIFT AS WELL AMPLE Q VECTOR FORCING MONDAY. IN ADDITION...THE AFOREMENTIONED PRECIP WILL FEED THE LOWER DECK OF CLOUDS BENEATH ASSOCIATED WITH THE LOW LEVEL UPSLOPE FLOW EAST OF THE DIVIDE. ONE FLY IN THE OINTMENT IS THE FACT THAT THIS PRECIP WILL LIKELY FALL AS RAIN FROM EXTREME SOUTHERN WY AND UP INTO THE CASPER AREA MONDAY AFTERNOON. IF THE NAM IS CORRECT THE WARMER AIR WILL MOVE A LITTLE FARTHER NORTH AND WEST OF THIS AREA. BOTH THE GFS AND THE NAM TAKE THE H7 LOW ACROSS SOUTHERN WYOMING SO PLACES LIKE RKS HAVE THE POTENTIAL OF SEEING SIGNIFICANT PRECIP IF THIS OCCURS HOWEVER RAINFALL IN THIS AREA COULD LOWER SNOW AMOUNTS. BOTH SIDES OF THE DIVIDE WILL SEE PRECIP FROM THIS EVENT MONDAY AND MONDAY NIGHT. THE AIRMASS WILL BECOME UNSTABLE WEST OF THE DIVIDE BY MONDAY AFTERNOON SO THERE COULD BE SOME EMBEDDED HEAVIER AND RAIN AND SNOW SHOWERS THEN. .LONG TERM...TUESDAY THROUGH SATURDAY MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH AN UPPER LOW PUSHING OUT OF THE CENTRAL ROCKIES INTO THE PLAINS TUESDAY. ALTHOUGH THERE ARE SLIGHT TIMING/LOCATIONS DIFFERENCES...IT APPEARS THE MOST SIGNIFICANT SNOWFALL WILL END FROM WEST TO EAST EARLY TUESDAY. HOWEVER...AT LEAST SOME SNOW SHOWER ACTIVITY WILL PROBABLY CONTINUE THROUGH THE DAY ON TUESDAY AS WEAK TRAILING SHORTWAVE MOVES ACROSS THE AREA. A TRANSITORY RIDGE WILL MOVE ACROSS THE AREA TUESDAY NIGHT...BUT ENOUGH MOISTURE WILL REMAIN IN THE FLOW TO KEEP CHANCE MTN POPS ACROSS THE WEST...BUT ANY SNOWFALL AMOUNTS WILL BE VERY LIGHT. GLOBAL MODELS ARE SHOWING A DIFLUENT MOIST WEST/SOUTHWEST FLOW DEVELOPING WEDNESDAY AHEAD OF A TROUGH DIGGING ACROSS THE PACIFIC NORTHWEST AND NORTHERN INTERMOUNTAIN WEST. THIS SHOULD RESULT IN WIDESPREAD SNOWFALL BREAKING OUT ACROSS THE WESTERN MOUNTAINS AND FAR WESTERN VALLEYS. DOWNSLOPING EAST OF THE DIVIDE SHOULD RESULT IN DRY CONDITIONS. IN ADDITION...BREEZY TO WINDY CONDITIONS CAN BE EXPECTED IN THE TYPICAL WIND PRONE AREAS. THIS TROUGH IS THEN EXPECTED TO PUSH SLOWLY ACROSS THE NORTHERN/CENTRAL ROCKIES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH A SIGNIFICANT SHORTWAVE AND ASSOCIATED COLD FRONT PROJECTED TO MOVE ACROSS THE AREA WEDNESDAY NIGHT/THURSDAY...WHICH COULD RESULT IN SOME LIGHT SNOW EAST OF THE DIVIDE. IN WAKE OF THIS TROUGH...STRONG NORTHWEST FLOW IS EXPECTED ACROSS THE AREA FRIDAY AND SATURDAY. A COUPLE OF DISTURBANCES IN THE NORTHWEST FLOW WILL KEEP DECENT CHANCES OF SNOW ACROSS THE NORTHWEST/NORTHERN MOUNTAINS WITH MAINLY DRY CONDITIONS ELSEWHERE. TEMPERATURES IN THE EXTENDED WILL BE BELOW AVERAGE...BUT NOTHING EXTREME FOR THE END OF FEBRUARY OR THE BEGINNING OF MARCH. && .AVIATION.../12Z ISSUANCE/ WEST OF THE DIVIDE...A FAST-MOVING PACIFIC STORM SYSTEM WILL PUSH A COLD FRONT INTO WESTERN WYOMING 16Z-18Z TODAY. CONDITIONS WILL DETERIORATE RAPIDLY IN GUSTY WIND AND SNOW/BLOWING SNOW WITH THIS FRONTAL PASSAGE...WIDESPREAD IFR/MVFR CONDITIONS AND BRIEF LIFR CONDITIONS IN HEAVIER SNOW SHOWERS EXPECTED THROUGH EARLY AFTERNOON. PARTIAL CLEARING WILL OCCUR IN THE AFTERNOON...HOWEVER AN UNSTABLE WESTERLY FLOW WILL FOLLOW THE FRONT WITH BANDS OF HEAVY SNOW SHOWERS DEVELOPING MAINLY VCNTY AND NORTH OF A KAFO-KPNA LINE ALONG WITH POSSIBLY AN ISOLATED THUNDERSTORM THROUGH 06Z. CONDITIONS WILL IMPROVE AFTER 06Z SUNDAY WITH ISOLD TO SCT -SHSN LINGERING MAINLY OVER THE MOUNTAINS. EAST OF THE DIVIDE...A PACIFIC COLD FRONT WILL BLAST ACROSS THE AREA EARLY THIS AFTERNOON. SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS ALONG WITH BRIEF MVFR/IFR CONDITIONS WILL ACCOMPANY THE FRONT. STRONG WEST WINDS WILL DEVELOP ACROSS MOST AREAS WITH THE FRONTAL PASSAGE WITH THESE WINDS CONTINUING INTO THE EVENING. THE STRONGEST WINDS ARE EXPECTED DOWN THE LEE SLOPES...VCNTY KCOD-KLND LINE...AND IN THE WIND CORRIDOR BETWEEN SOUTH PASS AND KCPR. ISOLD -SHSN WILL LINGER INTO THE EVENING. WINDS WILL DECREASE ACROSS MOST AREAS BY 06Z...HOWEVER MOUNTAIN WAVE ACTIVITY WITH AREAS OF LLWS AND STRONG WIND GUSTS OVER 60KTS WILL BE POSSIBLE VCNTY KCOD AND NORTHWARD THROUGH SUNDAY MORNING. && .FIRE WEATHER... STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH ARE EXPECTED TODAY FROM THE RED DESERT TO CASPER. SIGNIFICANT SNOWFALL IS EXPECTED ACROSS WESTERN WYOMING TODAY AND THIS EVENING ALONG WITH BLOWING AND DRIFTING SNOW. SOME OF THIS PRECIPITATION WILL SPILL INTO AREAS EAST OF THE DIVIDE THIS AFTERNOON. ISOLATED LIGHTNING STRIKES ARE POSSIBLE EARLY THIS EVENING ACROSS ALL OF WESTERN AND CENTRAL WYOMING. THERE IS THE POTENTIAL OF A STRONG WIND EVENT IN THE CODY FOOTHILLS INCLUDING THE TOWN OF CLARK AND THE ADJACENT ABSAROKA MOUNTAINS FOR TONIGHT AND SUNDAY MORNING. TEMPERATURES WILL BE COLDER BEHIND THE FRONT SUNDAY. LIGHT SNOW IS EXPECTED TO CONTINUE IN WESTERN WYOMING LATER TONIGHT AND SUNDAY. A SHORT BREAK IN THE WEATHER IS EXPECTED SUNDAY EVENING IN WESTERN WYOMING BEFORE THE NEXT TROUGH AFFECTS CENTRAL AND WESTERN WYOMING MONDAY. A WIDESPREAD AREA OF SNOW IS EXPECTED TO SPREAD NORTH AND EAST ACROSS WYOMING MONDAY AND INTO MONDAY EVENING. SNOWFALL WILL CONTINUE THROUGH THE NIGHT MONDAY. THE SNOW WILL LIKELY CHANGE TO RAIN FROM ROCK SPRINGS TO CASPER MONDAY AFTERNOON. SEVERAL INCHES OF SNOW IS EXPECTED TO ACCUMULATE MAINLY IN CENTRAL WYOMING FROM THIS EVENT. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING WYZ019-020. WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 11 PM MST THIS EVENING WYZ001-012>015-023>025. HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING WYZ002-003. && SHORT TERM...LIPSON LONG TERM...WM AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Feb 24, 10:13 PM MST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1013 PM MST FRI FEB 24 2012 WYZ001>020-022>030-251300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1013 PM MST FRI FEB 24 2012 ...HIGH WIND WARNING FOR NATRONA COUNTY INCLUDING THE CITY OF CASPER AS WELL AS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE FOR SATURDAY... ...WINTER WEATHER ADVISORY FOR MUCH OF WESTERN WYOMING FROM 8 AM TO 11 PM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ANOTHER STORM SYSTEM TO BRING SIGNIFICANT SNOWFALL TO WESTERN WYOMING. STRONG TO HIGH WINDS WILL OCCUR AGAIN EAST OF THE CONTINENTAL DIVIDE...PRIMARILY FROM THE RED DESERT TO CASPER. SEE THE LATEST STATEMENTS FOR MORE DETAILS. SATURDAY NIGHT AND SUNDAY...A STRONG COLD FRONT WILL LIKELY BRING SNOW TO MUCH OF THE AREA WITH SHARPLY COLDER TEMPERATURES. MONDAY AND TUESDAY...ANOTHER STRONG STORM SYSTEM WILL LIKELY SPREAD SNOW FROM WEST TO EAST ACROSS THE AREA WITH THE POTENTIAL FOR MODERATE AMOUNTS OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HOWEVER... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS...AS WELL AS STRONG WIND GUSTS OR DAMAGE ON SATURDAY. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:59 PM MST | Winter Weather Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 25 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.